Alert archive / Wisconsin / Gale Warnings in 2015
Gale Warning 31, NWS Milwaukee, WI
NWS Milwaukee, WI issued this gale warning at Dec 10, 2015, 4:29 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2015, 4:29 PM CST (22:29 UTC)
- Expired
- Dec 10, 2015, 9:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
692 WHUS73 KMKX 102229 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 429 PM CST THU DEC 10 2015 ...BREEZY SOUTHWEST WINDS CONTINUE THIS EVENING... .A LOW PRESSURE SYSTEM TRACKING ACROSS LAKE SUPERIOR HAS BROUGHT SOUTHWEST GALES TO THE NEARSHORE WATERS. THE LOW WILL DEPART THE REGION OVERNIGHT AND WINDS SHOULD FALL BELOW CRITERIA BY LATE THIS EVENING. A SMALL CRAFT ADVISORY WILL BE NEEDED THROUGH EARLY FRIDAY MORNING AFTER THE GALE EXPIRES. LMZ643>646-110300- /O.UPG.KMKX.SC.Y.0107.000000T0000Z-151211T1000Z/ /O.NEW.KMKX.GL.W.0031.151210T2229Z-151211T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 429 PM CST THU DEC 10 2015 ...GALE WARNING IN EFFECT UNTIL 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS: SOUTHWEST UP TO 30 KNOTS...GUSTING TO 40 KNOTS. * WAVES: BUILDING TO 3 TO 5...THEN SUBSIDING TO 2 TO 3 FEET LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ REM WWW.WEATHER.GOV/MKX
1 follow-up statement
573 WHUS73 KMKX 110300 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 900 PM CST THU DEC 10 2015 ...GUSTY WINDS WILL SLOWLY EASE OVERNIGHT... .WIDESPREAD GALE GUSTS HAVE ENDED...AND GUSTY SOUTHWEST WINDS WILL LOWER AND VEER TO THE WEST DURING THE OVERNIGHT HOURS. THE EARLIER STRONG WINDS HAVE PRODUCED LARGE WAVES TOWARD OPEN WATER THAT WILL ALSO SUBSIDE DURING THE OVERNIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL EARLY FRIDAY MORNING. LMZ645-646-110900- /O.EXP.KMKX.GL.W.0031.000000T0000Z-151211T0300Z/ /O.NEW.KMKX.SC.Y.0108.151211T0300Z-151211T0900Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 900 PM CST THU DEC 10 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM CST FRIDAY... ...GALE WARNING WILL EXPIRE AT 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM CST FRIDAY. THE GALE WARNING WILL EXPIRE AT 9 PM CST THIS EVENING. * WINDS: SOUTHWEST 15 TO 25 KNOTS WITH GUST UP TO 30 KNOTS...LOWERING TO 10 TO 20 KNOTS EARLY IN THE MORNING. * WAVES: 3 TO 4 FEET...THEN SUBSIDING TO 2 TO 3 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ643-644-111100- /O.EXP.KMKX.GL.W.0031.000000T0000Z-151211T0300Z/ /O.NEW.KMKX.SC.Y.0108.151211T0300Z-151211T1100Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 900 PM CST THU DEC 10 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM CST FRIDAY... ...GALE WARNING WILL EXPIRE AT 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM CST FRIDAY. THE GALE WARNING WILL EXPIRE AT 9 PM CST THIS EVENING. * WINDS: SOUTHWEST 15 TO 25 KNOTS WITH GUST UP TO 30 KNOTS...LOWERING TO 10 TO 20 KNOTS EARLY IN THE MORNING AND VEERING WEST. * WAVES: BUILDING TO 3 TO 5...THEN SUBSIDING TO 2 TO 3 FEET LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ REM WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Dec 10, 3:45 PM CST, 44 minutes earlier.
Area forecast discussion, Dec 10, 3:45 PM CST, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 345 PM CST THU DEC 10 2015 .SHORT TERM... .TONIGHT AND FRIDAY...FORECAST CONFIDENCE...MEDIUM. THE TROF OF LOW PRESSURE RESPONSIBLE FOR THE CLOUDS AND ISOLATED SHOWERS THIS AFTERNOON WILL MOVE OUT OF THE AREA. BEHIND THE TROF...THE MID AND LOW LEVELS OF THE ATMOSPHERE WILL DRY OUT YIELDING CLEARING SKIES INTO THE EVENING AND OVERNIGHT HOURS. WAA WILL ALSO KICK IN OVERNIGHT AS A RIDGE QUICKLY BUILDS INTO THE REGION. THE LOW LEVEL WAA WILL KEEP THE OVERNIGHT INVERSION WEAK...ALLOWING SOME WINDS FROM THE STRONG LOW LEVEL JET TO MIX DOWN TO THE SFC. THIS WILL RESULT IN RELATIVELY WINDY CONDITIONS OVERNIGHT AND WILL KEEP THE TEMPERATURES FROM DROPPING MUCH BELOW THE UPPER 30S. TOMORROW MORNING...LOW CLOUDS WRAPPING AROUND THE DEPARTING LOW WILL ENCROACH ON THE FORECAST AREA FROM THE NORTHWEST BEFORE MOVING OFF TO THE EAST BY MID DAY AS A WEAK RIDGE QUICKLY TRAVERSES SOUTHERN WISCONSIN. THE RIDGE WILL EXIT THE STATE IN THE EARLY AFTERNOON AS ANOTHER SUBTLE TROF MOVES INTO THE AREA IN THE AFTERNOON. THANKS TO WAA AND AND ANOTHER SLUG OF MOISTURE ASSOCIATED WITH THIS TROF...SCATTERED TO BROKEN MID CLOUDS WILL MOVE IN JUST AS THE MORNING/S LOW CLOUDS MOVE OUT. THIS MEANS THAT DESPITE THE PERSISTENT WAA THROUGH THE DAY...CLOUDY SKIES WILL MODERATE TEMPS TOMORROW...KEEPING HIGHS IN THE MID 40S TO AROUND 50. FRIDAY NIGHT THROUGH MONDAY...FORECAST CONFIDENCE MEDIUM. A WEAK WAVE OF LOW PRESSURE WILL TRACK FROM THE MID MO RVR VALLEY INTO SRN WI FRI NT WITH AN INVERTED SFC TROUGH LEFT IN ITS WAKE FOR SAT. STRATUS AND CHANCES OF LGT RAIN...DRIZZLE AND FOG WILL BE THE RESULT VIA LOW LEVEL WARM...MOIST ADVECTION AND WEAK FRONTOGENESIS. THE MILD TEMPS WILL CONTINUE. A SHARP UPPER TROUGH OVER THE DESERT SW WILL TRACK TO THE SRN PLAINS FOR SUN...THEN LIFT NEWD TOWARD THE WRN GREAT LAKES FOR SUN NT AND MON. THIS WILL TRIGGER CYCLOGENESIS FROM THE SRN PLAINS TO LAKE SUPERIOR BY MON. A LARGE AND MOIST WARM CONVEYOR BELT WITH PWS AROUND 1.30 INCHES WILL BRING PERIODS OF MODERATE RAINFALL BEGINNING SAT NT AND LASTING INTO SUN NT. THE OCCLUDED FRONT WILL PASS LATE SUN NT OR MON AM WHILE THE UPPER LOW PASSES ALOFT. THUS SHOWERY CONDITIONS WILL LIKELY CONTINUE ON MON. LATEST RAINFALL FORECAST RANGES FROM 1.5 INCHES IN FAR ERN WI TO 2.25 INCHES IN THE FAR WRN CWA. THIS WILL ONCE AGAIN CAUSE RIVERS TO RISE WITH SOME REACHING BANKFUL OR MINOR FLOOD STAGE FOR EARLY NEXT WEEK. MILD TEMPS WILL CONTINUE WITH HIGHS ON SUN OF 55-60F. .LONG TERM...TUESDAY THROUGH THURSDAY...FORECAST CONFIDENCE MEDIUM. ANOTHER ROUND OF CYCLOGENESIS IS EXPECTED FROM THE CENTRAL PLAINS TO THE LAKE SUPERIOR REGION FOR TUE-WED AS A LARGE UPPER LOW OVER THE NORTHERN AND CENTRAL ROCKIES MOVES INTO THE NRN PLAINS. THE CHANCES OF OF PCPN WILL REMAIN LOW AS MUCH OF THE PCPN WILL REMAIN OVER MN AND NW WI. THIS WILL SUPPORT A CONTINUATION OF MILD TEMPS EARLY IN THE WEEK BUT THE COLD FRONTAL PASSAGE TUE NT WILL DROP HIGH TEMPS INTO THE 30S FOR WED. THE UPPER TROUGH PASSAGE WILL SLOWLY OCCUR FROM WED THROUGH THU...REINFORCING THE COLD AIR AND BRINGING SLIGHT CHANCES OF SNOW. HIGH TEMPS TO DROP INTO THE LOWER 30S FOR THU. && .AVIATION/00Z TAFS/... IMMEDIATE CONCERN IS THE SHOWER POTENTIAL THIS AFTERNOON. CURRENT RADAR TRENDS INDICATE THAT ISOLATED SHOWERS WILL LIKELY IMPACT MSN...AND MAY REACH FAR ENOUGH SOUTH TO IMPACT THE OTHER TAF SITES AS THEY MOVE OFF TO THE NORTHEAST. REGARDLESS...MVFR CIGS TO THE WEST WILL ADVECT TO ALL THE TAF SITES BEFORE CLEARING OUT EARLY THIS EVENING. THE OTHER PRIMARY CONCERN IS THE POTENTIAL FOR LLWS THIS EVENING. A 45-50 KT LOW LEVEL JET WILL BE IN PLACE THROUGH THE EVENING...ESPECIALLY OVER THE EASTER TAF SITES. HOWEVER...MODEL SOUNDINGS INDICATE A RELATIVELY WEAK INVERSION WHICH WILL ALLOW SOME OF THE GUSTIER WINDS TO MIX DOWN TO THE SURFACE. THEREFORE HAVE INCLUDED GUSTS THROUGH MIDNIGHT AT MKE AND ENW RATHER THAN OF LLWS. AT MSN AND UES...LOW LEVEL JET WILL BE WEAKER AND LLWS POTENTIAL WILL BE LESS. && .MARINE... THE PRESSURE GRADIENT WILL SLACKEN AS LOW PRESSURE DEPARTS TO THE NORTHEAST. HOWEVER...A LOW LEVEL JET WILL REMAIN IN PLACE OVER THE AREA FOR MUCH OF THE EVENING...AND SOME OF THOSE GUSTY WINDS WILL MIX DOWN TO THE SURFACE. THE GUSTS WILL GRADUALLY DIMINISH OVERNIGHT...FALLING BELOW SCA CRITERIA BY MIDNIGHT. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...SMALL CRAFT ADVISORY UNTIL 4 AM CST FRIDAY FOR LMZ643>646. && TONIGHT/FRIDAY AND AVIATION/MARINE...BSH FRIDAY NIGHT THROUGH THURSDAY...GEHRING
Hazardous weather outlook, Dec 10, 3:17 PM CST, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 317 PM CST THU DEC 10 2015 WIZ046-047-051-052-056>060-062>072-112130- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 317 PM CST THU DEC 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT BRISK WEST TO SOUTHWEST WINDS WITH GUSTS TO 40 TO 45 MPH WILL BEGIN TO SUBSIDE DURING THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY A STRONG LOW PRESSURE SYSTEM MOVING THROUGH THE REGION WILL LIKELY BRING A PERIOD OF MODERATE TO SOMETIMES HEAVY RAINFALL TO THE AREA SUNDAY INTO MONDAY MORNING. TOTAL RAINFALL AMOUNTS OF 1.50 TO 2.25 INCHES WILL LIKELY RESULT IN SOME AREA RIVERS REACHING BANKFULL STAGE OR MINOR FLOOD STAGE EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-112130- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 317 PM CST THU DEC 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 4 AM FOR BRISK WEST TO SOUTHWEST WINDS AND HIGH WAVES. A FEW GALE FORCE WIND GUSTS WILL OCCUR THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY SOUTH WINDS WILL LIKELY REACH SMALL CRAFT ADVISORY LEVELS SATURDAY NIGHT AND SUNDAY AHEAD OF LOW PRESSURE MOVING INTO WISCONSIN...WITH BRISK WEST WINDS ON MONDAY. WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, Dec 10, 11:16 AM CST, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1116 AM CST THU DEC 10 2015
WIZ046-047-051-052-056>060-062>072-101730-
JEFFERSON-ROCK-OZAUKEE-MILWAUKEE-SAUK-WAUKESHA-FOND DU
LAC-LAFAYETTE-WASHINGTON-KENOSHA-SHEBOYGAN-RACINE-IOWA-GREEN
LAKE-GREEN-COLUMBIA-MARQUETTE-DODGE-DANE-WALWORTH-
1116 AM CST THU DEC 10 2015
...GUSTY WINDS EXPECTED THE REST OF THE DAY...
GUSTY WINDS ARE EXPECTED ACROSS SOUTH CENTRAL AND SOUTHEAST
WISCONSIN TODAY. OCCASIONAL GUSTS OF 35 TO 40 MPH ARE
EXPECTED...WITH SUSTAINED SPEEDS OF 20 TO 25 MPH.
THESE STRONG SOUTH TO SOUTHWEST WINDS MAY CAUSE DIFFICULTY
DRIVING...ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ON EAST TO
WEST ROADWAYS. THESE WINDS MAY ALSO BLOW AROUND LOOSE OBJECTS.
LAT...LON 4251 9043 4320 9043 4321 9029 4317 9019
4355 9019 4356 9031 4364 9031 4364 8960
4398 8960 4398 8889 4390 8888 4389 8841
4394 8840 4389 8773 4368 8770 4326 8791
4302 8790 4278 8775 4261 8782 4249 8780
TIME...MOT...LOC 1705Z 228DEG 20KT 4353 8863
SPMThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 11:16 AM CST | Special Weather Statement | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more | 14 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.